Cyproheptadine-Induced Obsessive-Compulsive Symptoms in a Preschool Child


Kaya I. , Suleyman F., Coskun M.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.26, ss.72-74, 2016 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 26 Konu: 1
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5455/bcp.20151013010412
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayıları: ss.72-74

Özet

Cyproheptadine is a first-generation antihistamine with additional anticholinergic, antiserotonergic, and local-anesthetic properties. It has been shown effective as an appetite stimulant in the treatment of young children with feeding difficulties and poor growth with or without medical illness. Adverse reactions to cyproheptadine may include sedation, confusion, hallucinations, convulsions, hypotension, palpitations, and tachycardia. Despite cyproheptadine may cause neuropsychiatric side effects, a review of literature showed that there is no report of cyproheptadine induced obsessive compulsive symptoms. Here, we present a preschool girl with sexual and religious obsessions emerged after using cyproheptadine as an appetite stimulant for one week.